Alert archive / Utah / High Wind Watches in 2010
High Wind Watch 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Jun 15, 2010, 3:54 AM MDT. It took effect at Jun 16, 2010, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 15, 2010, 3:54 AM MDT (09:54 UTC)
- In effect from
- Jun 16, 2010, 12:00 PM MDT
- Expired
- Jun 15, 2010, 3:16 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Jun 14, 8:56 PM MDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jun 14, 8:56 PM MDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
856 PM MDT MON JUN 14 2010
.SYNOPSIS...A WARMER AND DRIER AIRMASS WILL SETTLE INTO THE AREA
THROUGH WEDNESDAY MORNING. THE NEXT PACIFIC STORM SYSTEM WILL BRING
A COLD FRONT INTO UTAH WEDNESDAY AFTERNOON AND NIGHT.
&&
.DISCUSSION...AFTER TYPICAL CUMULUS DEVELOPMENT OVER THE HIGHER
TERRAIN THIS AFTERNOON...SKIES ARE CLEARING ACROSS THE CWA THIS
EVENING AS A SHORTWAVE RIDGE BUILDS OVER THE AREA. TEMPERATURES
TONIGHT AND TOMORROW ARE EXPECTED TO BE JUST ABOVE CLIMATOLOGICAL
NORMALS ACROSS MUCH OF THE AREA...WITH SOUTHWESTERLY FLOW
INCREASING THROUGH THE DAY TUESDAY AHEAD OF THE NEXT APPROACHING
TROUGH.
THE SOUTHWESTERLY WINDS AHEAD OF THE ASSOCIATED COLD FRONT WILL
BECOME QUITE GUSTY ON WEDNESDAY...WITH 700 MB FLOW IN THE SOUTHERN
HALF OF UTAH GENERALLY IN THE 40 TO 50 KNOT RANGE BY 00Z THURSDAY.
POST-FRONTAL WINDS COULD ALSO BE STRONG...WITH A TIGHT BAROCLINIC
ZONE AND MODEL FORECASTED 700MB WINDS BEHIND THE FRONT OF 20 TO 30
KNOTS...WHICH IS SIGNIFICANTLY STRONGER THAN IS SEEN WITH THE
TYPICAL COLD FRONT IN THIS AREA. IN ADDITION TO THE SYNOPTIC SCALE
WINDS...THUNDERSTORMS COULD ALSO BE AN ISSUE IN NORTHERN UTAH ON
WEDNESDAY. MODELS ARE SHOWING 0-6 KM SHEAR IN EXCESS OF 60 KNOTS
ON WEDNESDAY AFTERNOON...AND COMBINED WITH STRONG PVA AS THE
TROUGH SWINGS THROUGH THE AREA...COULD INITIATE SOME WELL
ORGANIZED CONVECTION.
BOTH THE CONVECTION AND POST-FRONTAL WINDS WILL BE IMPACTED BY THE
TIMING OF THE COLD FRONT...WHICH HAS BEEN SOMEWHAT UNCERTAIN THE
LAST COUPLE DAYS. BOTH THE GFS AND ECMWF HAVE THE 700MB
BAROCLINIC ZONE MOVING THROUGH THE WASATCH FRONT BETWEEN 18Z
WEDNESDAY AND 00Z THURSDAY. THE 18Z NAM HAD BEEN ADVERTISING A
SLOWER SOLUTION...BUT THE RECENT 00Z RUN LOOKS VERY SIMILAR TO THE
GLOBAL SOLUTIONS...SO PERHAPS CONFIDENCE IS FINALLY INCREASING ON
THE TIMING OF THE FRONTAL PASSAGE.
THE CURRENT FORECAST FOR TONIGHT LOOKS GOOD AND NO UPDATES ARE
PLANNED FOR THIS EVENING.
&&
.AVIATION...NO WEATHER CONCERNS AT THE SLC TERMINAL THROUGH
TONIGHT AS HIGH PRESSURE BUILDS OVER THE AREA. FOR
TOMORROW...THERE IS A 20 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS IMPACTING THE TERMINAL...WITH GUSTY ERRATIC WINDS
BEING THE MOST LIKELY IMPACT. THERE IS ALSO A 30 PERCENT CHANCE
OF SOUTHERLY WINDS GUSTING TO GREATER THAN 30 MPH AFTER 18Z
TUESDAY.
&&
.FIRE WEATHER...HIGH PRESSURE ALOFT MOVING EAST THROUGH THE REGION
WILL BEGIN A SIGNIFICANT WARMING/DRYING TREND THROUGH MIDWEEK. THE
NEXT PACIFIC TROUGH WILL MOVE EAST THROUGH THE NRN ROCKIES/NRN GREAT
BASIN LATE WEDNESDAY/THURSDAY. INCREASING SOUTH WINDS ALOFT AHEAD OF
THIS TROUGH BEGINNING TUESDAY WILL RESULT IN INCREASINGLY STRONG
SOUTHERLY SURFACE WINDS OVER WRN/SRN UTAH TUESDAY AFTERNOON AND
AGAIN ON WEDNESDAY. RH VALUES WILL ALSO BE LOW...WITH SINGLE DIGIT
READINGS EXPECTED NEAR THE UT/AZ BORDER. CRITICAL FUELS AND CRITICAL
FIRE WEATHER CONDITIONS IN LOW RH/HIGH WINDS WILL LIKELY REQUIRE A
RED FLAG WARNING FOR THE SRN TIER OF FIRE ZONES WEDNESDAY...AND
POSSIBLY LATE TUESDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR UTAH FIRE ZONES 439 AND 440.
WY...NONE.
&&
PUBLIC...SCHOENING
FIRE WEATHER...CONGER
AVIATION...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 14, 4:36 AM MDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 436 AM MDT MON JUN 14 2010 UTZ001>016-019>021-517-518-WYZ021-151200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 436 AM MDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WARMER AND DRIER CONDITIONS WILL DEVELOP OVER THE AREA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT STORM SYSTEM WILL PUSH A COLD FRONT THROUGH UTAH WEDNESDAY AFTERNOON AND EVENING...BRINGING A BRIEF PERIOD OF COOLER TEMPERATURES TO THE AREA. STRONG SOUTH WINDS ARE EXPECTED ACROSS MAINLY SOUTHERN AND CENTRAL UTAH WEDNESDAY AFTERNOON AHEAD OF THE COLD FRONT. THE WINDS WILL SHIFT TO THE NORTHWEST AND REMAIN STRONG BEHIND THE FRONT WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING ACROSS NORTHERN AND CENTRAL UTAH AND SOUTHWEST WYOMING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:28 AM MDT | Red Flag Warning | SLC | 45 hr | |
| Jun 15, 3:16 PM MDT | High Wind Watch | SLC | 13 hr | |
| Jun 15, 3:16 PM MDT | High Wind Warning | SLC | 33 hr | |
| Jun 15, 5:39 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 36 min |
Nearby
High Wind Watches in Utah, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.